Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can irritation in the eyes after Fucidin usage be managed?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1221 Questions

default
Posted on Tue, 12 Feb 2019 in Vision and Eye Disorders
Question: I have had dry eye syndrome for several years and have been applying clinitas carbomer gel three times a day. On Friday of last week I felt quite sore behind my left ear and was advised by a GP to wash the outside of the ear once a day and then apply Fucidin H ointment on the outside of the ear for one week.

I have been very careful to try and avoid getting the fucidin in my eyes and have tied back my long hair which normally goes down the outside of the ear in case that might absorb some Fucidin and then move it across to the eyes. However, I am concerned as to whether there might be some communication between the outside of the ear and the eyes. My eyes do feel a little uncomfortable but that might just be the dry eye syndrome.
Please advise me of any additional measures I should take to avoid the fucidin getting to my eyes and what symptoms I might get if it did get in the eyes and how to deal with symptoms if they occur,
many thanks XXXXXXX
doctor
Answered by Dr. N. K. Misra 55 minutes later
Brief Answer:
Continue with dry eye treatment.

Detailed Answer:

Hi,

Thanks for sending your query to us.

You have to avoid Fusidin from getting into the eye. If it gets into the eye, there may be a lot of irritation. In such a situation you have to wash eyes with plain water and use the Clinitas gel which you are already using.

Clinitas gel as such is useful as it forms a coating over the eye so if Fusidin gets into the eye, it doesn't harm you.

So to minimise the effect of Fusidin, continue using Clinitas gel regularly to avoid any damages to the eye.

Regards,
Dr. N. K. Misra, Ophthalmologist


Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on